Differential and Integral Equations

On homeomorphisms for an elliptic equation in domains with corners

A. K. Aziz and R. B. Kellogg

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Our purpose is to construct a space of distribution solutions in a simple case for which the data is not smooth. We consider the mixed boundary value problem for the equation $-\Delta u=f$ in a domain $\Omega$ with polygonal boundary $\Gamma$. On each side of $\Gamma$ we impose either Dirichlet or Neumann boundary conditions. This is a ``corner problem'' whose solution contains corner singularities that are well understood [2, 3]. We are therefore in a position to construct a dual theory of distribution solutions for this mixed problem. In this paper we make this construction for distribution solutions $u \in L_2(\Omega)$; that is, the case when the solution is one step below the energy space in regularity. For this, we must give a careful definition of the data space associated with the mixed problem, and the "trace space" associated with a function $u \in L_2(\Omega)$. We find that there is always a distribution solution to the mixed boundary value problem, but the solution may not be unique; there may be distribution solutions to the homogeneous problem constructed with the help of the corner singular functions.

Article information

Differential Integral Equations, Volume 8, Number 2 (1995), 333-352.

First available in Project Euclid: 20 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J25: Boundary value problems for second-order elliptic equations
Secondary: 35A20: Analytic methods, singularities 47F05: Partial differential operators [See also 35Pxx, 58Jxx] (should also be assigned at least one other classification number in section 47)


Aziz, A. K.; Kellogg, R. B. On homeomorphisms for an elliptic equation in domains with corners. Differential Integral Equations 8 (1995), no. 2, 333--352. https://projecteuclid.org/euclid.die/1369083473

Export citation